Cases reported "Acne Vulgaris"

Filter by keywords:



Filtering documents. Please wait...

1/36. Striae and acne following cardiac surgery in a child.

    We report a 13-year-old girl with extensive striae and an acneiform eruption following surgery for complex congenital heart disease. These findings were associated with elevated serum and urinary cortisol levels with loss of diurnal rhythm. The resolution of the eruption and the fading of her striae coincided in time with normalization of her blood parameters on day 72 postoperatively. We conclude that the cause of steroid excess in our patient was stress induced by the cardiac surgery and a complicated and protracted postoperative course. To our knowledge, this is the first report in the English language literature of skin changes due to endogenous hypercortisolaemia caused by intense physical and emotional stress.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

2/36. An infectious mononucleosis-like syndrome induced by minocycline: a third pattern of adverse drug reaction.

    A 22-year-old black man developed fever, chills, fatigue, night sweats, tender lymphadenopathy, and a generalized, pruritic, macular eruption 3 weeks after starting minocycline therapy for acne. His illness was also characterized by a palpable spleen tip, marked lower extremity and scrotal edema, and generalized lymphadenopathy. The patient had leukocytosis with a large percentage of atypical lymphocytes on peripheral smear and liver dysfunction. Titers for Epstein-Barr virus, hepatitis b, toxoplasmosis; and cytomegalovirus were all negative. Human immunodeficiency virus-1 viral load and antibodies were also negative. Marked improvement was noted after the discontinuation of minocycline and the use of systemic corticosteroids. With the negative viral serologies, the clinical picture was most consistent with an infectious mononucleosis-like syndrome produced by the minocycline ingestion.
- - - - - - - - - -
ranking = 0.5
keywords = eruption
(Clic here for more details about this article)

3/36. Recalcitrant acne vulgaris secondary to a dental abscess.

    This case report describes a middle-aged man with acne that was recalcitrant to numerous medications, including three courses of isotretinoin. His condition cleared after an infected tooth was removed and recurred when another tooth became carious. acne vulgaris is associated with several immunologic responses including the production of antibodies against propionibacterium acnes, the gram-positive bacteria found in acne lesions. We believe that the presence of our patient's dental infections provoked a follicular inflammatory response resulting in his recalcitrant acne.
- - - - - - - - - -
ranking = 0.036087951423476
keywords = tooth
(Clic here for more details about this article)

4/36. A prospective study of acute-onset steroid acne associated with administration of intravenous corticosteroids.

    Steroid acne (SA) may occur after the administration of topical or systemic corticosteroids. Because of several consultations of spinal injury patients with a very abrupt onset of a uniform papular eruption (i.e. days) initially misdiagnosed as a drug reaction or sepsis, we followed hospitalized patients who received intravenous corticosteroids (IVC) for the development of acute-onset SA in order to determine its incidence. Fifty-one consecutive subjects receiving IVC were followed for the duration of their hospital stay and examined for the development of acneiform lesions. Acute-onset SA occurred in 1 subject (2%). Acute spinal cord injury may represent a high-risk clinical setting for acute-onset SA. copyright (R) 2000 S. Karger AG, Basel
- - - - - - - - - -
ranking = 0.5
keywords = eruption
(Clic here for more details about this article)

5/36. minocycline hypersensitivity syndrome with hypotension mimicking septic shock.

    minocycline is a semisynthetic tetracycline derivative that is often used in the treatment of acne vulgaris. A serious but rare adverse effect caused by minocycline therapy is a hypersensitivity syndrome (HS), consisting of fever, skin eruption, and internal organ involvement that begins within 8 weeks of therapy initiation. We report a case of minocycline HS with unique features, namely, associated hypotension, and a rebound of the cutaneous eruption upon discontinuation of systemic steroids.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

6/36. Acneiform follicular mucinosis of the head and neck region.

    Follicular mucinosis has a protean clinical presentation and can be differentiated in a benign-idiopathic type and an evolutive lymphoma-associated type. Young age and single localization, especially in the head and neck region, are suggestive of the benign type. Reviewing the literature of follicular mucinosis appearing as an acneiform eruption of the face and neck, we were unable to find any case evolving in lymphoma, suggesting that this form is a particular clinical sub-type of follicular mucinosis with a favorable prognosis. We report two cases of this variant of follicular mucinosis and discuss the clinical characteristics and differential diagnosis.
- - - - - - - - - -
ranking = 0.5
keywords = eruption
(Clic here for more details about this article)

7/36. tooth discoloration resulting from long-term tetracycline therapy: a case report.

    Administration of tetracycline to children or pregnant women is known to adversely affect the color of developing teeth. This case report suggests the possibility that discoloration from tetracycline may not be limited to tooth development in the child, but may also affect the adult dentition. When given over long periods of time in adults, the tetracycline molecule is incorporated into the continuously forming secondary dentin. It is possible that chronic sun exposure of the incorporated tetracycline may cause the formation of a reddish-purple oxidation product, resulting in discoloration of the permanent teeth.
- - - - - - - - - -
ranking = 0.018043975711738
keywords = tooth
(Clic here for more details about this article)

8/36. Acneiform eruption due to eruptive vellus hair cysts.

    We have reported a case of eruptive vellus hair cysts, a rare type of acneiform eruption. patients with unusual or refractory acneiform eruptions may have any of a variety of non-acne-vulgaris lesions. For this reason, biopsy and culture of these lesions may be helpful in establishing a correct diagnosis and determining proper treatment.
- - - - - - - - - -
ranking = 3
keywords = eruption
(Clic here for more details about this article)

9/36. Spontaneous clinical improvement in hiv-associated follicular syndrome.

    Since 1991 infrequent reports have described a distinctive triad of nodulocystic acne, striking follicular spines and an eruption resembling pityriasis rubra pilaris (PRP) in hiv-positive patients. It has been suggested that this may represent a subtype of PRP, or alternatively that it should be viewed as a unique hiv-associated follicular occlusion triad. Clinical manifestations may be severe, and in several cases have been ultimately fatal, with death occurring due to complications of cutaneous sepsis. We describe a case demonstrating severe conglobate acne, follicular keratotic spines and histologically confirmed PRP in association with hiv infection. Clinical features and treatment modalities of previously reported cases are reviewed. Despite refusing all topical and systemic treatment our patient showed spontaneous remission of skin signs after 2 years.
- - - - - - - - - -
ranking = 0.5
keywords = eruption
(Clic here for more details about this article)

10/36. Vitamin B-12 induced acnes.

    A type of acne induced by vitamin B-12 deserves a special place among acneiform eruptions. The eruption is monomorphic and of a particular type. It consists of voluminous folliculitis lesions which develop acutely after the first injections of vitamin B-12 and disappear rapidly when treatment is discontinued. The etiologic and pathogenic mechanisms of the disease are not know.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)
| Next ->


Leave a message about 'Acne Vulgaris'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.